Korean J. Math.  Vol 27, No 2 (2019)  pp.465-474
DOI: https://doi.org/10.11568/kjm.2019.27.2.465

Irreducibility of Hurwitz polynomials over the ring of integers

Dong Yeol Oh, Ye Lim Seo


Let $\mathbb{Z}$ be the ring of integers and $\mathbb{Z}[X]$ (resp., $h(\mathbb{Z})$) be the ring of polynomials (resp., Hurwitz polynomials) over $\mathbb{Z}$. In this paper, we study the irreducibility of Hurwitz polynomials in $h(\mathbb{Z})$. We give a sufficient condition for Hurwitz polynomials in $h(\mathbb{Z})$ to be irreducible, and we then show that $h(\mathbb{Z})$ is not isomorphic to $\mathbb{Z}[X]$. By using a relation between usual polynomials in $\mathbb{Z}[X]$ and Hurwitz polynomials in $h(\mathbb{Z})$, we give a necessary and sufficient condition for Hurwitz polynomials over $\mathbb{Z}$ to be irreducible under additional conditions on the coefficients of Hurwitz polynomials.


Hurwitz polynomial ring, irreducible Hurwitz polynomial, primitive polynomial, atomic.

Subject classification

13A05, 13A15, 13F15, 13F20


Full Text:



A. Benhissi, Ideal structure of Hurwitz series rings, Contrib. Alg. Geom. 48 (1997) 251–256. (Google Scholar)

A. Benhissi and F. Koja, Basic properties of Hurwitz series rings, Ric. Mat. 61 (2012) 255–273. (Google Scholar)

W.F. Keigher, Adjunctions and comonads in differential algebra, Pacific J. Math. 59 (1975) 99–112. (Google Scholar)

W.F. Keigher, On the ring of Hurwitz series, Comm. Algebra 25 (1997), 1845–1859. (Google Scholar)

J.W. Lim and D.Y. Oh, Composite Hurwitz rings satisfying the ascending chain condition on principal ideals, Kyungpook Math. J. 56 (2016), 1115– 1123. (Google Scholar)

J.W. Lim and D.Y. Oh, Chain conditions on composite Hurwitz series rings, Open Math. 15 (2017), 1161–1170. (Google Scholar)

Z. Liu, Hermite and PS-rings of Hurwitz series, Comm. Algebra 28 (2000), 299–305. (Google Scholar)


  • There are currently no refbacks.

ISSN: 1976-8605 (Print), 2288-1433 (Online)

Copyright(c) 2013 By The Kangwon-Kyungki Mathematical Society, Department of Mathematics, Kangwon National University Chuncheon 21341, Korea Fax: +82-33-259-5662 E-mail: kkms@kangwon.ac.kr